Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 281, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 3, 2020, 3:39 PM EDT for Morgan County, Oconee County, Walton County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2020, 3:39 PM EDT (19:39 UTC)
- Expired
- Aug 3, 2020, 4:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morgan County, GA, Oconee County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 3:47 PM EDT | TSTM WND DMG | 2 Ese Gratis, GA | TREE DOWN NEAR THE INTERSECTION OF MICHAEL RD AND IKE STONE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
962
WUUS52 KFFC 031939
SVRFFC
GAC211-219-297-032015-
/O.NEW.KFFC.SV.W.0281.200803T1939Z-200803T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
339 PM EDT Mon Aug 3 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Oconee County in northeastern Georgia...
Northwestern Morgan County in north central Georgia...
Walton County in north central Georgia...
* Until 415 PM EDT.
* At 339 PM EDT, a severe thunderstorm was located over Monroe,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monroe, Social Circle, Bostwick, Between, Good Hope, Jersey,
Herndonville, Ebenezer, Gratis, Nicholasville, Pannell and Campton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3368 8381 3385 8382 3392 8355 3365 8348
TIME...MOT...LOC 1939Z 260DEG 14KT 3378 8371
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:44 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 3, 2:44 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 244 PM EDT Mon Aug 3 2020 .SHORT TERM /Today through Wednesday/... Showers and thunderstorms, some strong to severe and associated with a stationary front, instability axis and SW upper level flow ahead of an upper level trough, are expected to diminish this evening. The stationary front is expected to dissipate tonight as another weak cold front approaches and moves into the area Tuesday. The upper level trough looks to be less dynamic on Tuesday so the highly diurnal convection should be less strong than today with less overall coverage and is expected to dissipate Tuesday evening. Forecast temperatures are expected to be within a few degrees of normal through Tuesday Night. BDL .LONG TERM /Wednesday Night through Sunday/... As Isaias works its way up the coast the synoptic scale holds a deep trough through the southeast with an upper level low across the northern great lakes. We start the long term forecast in the exit zone of the trough which will reinforce diurnal convective pattern on Wednesday and Thursday. As the low is lifted north the trough begins to flatten out and we slowly work our way back toward a near zonal pattern by the weekend. Afternoon thunderstorms are likely every day this week as the pattern keeps sufficient moisture all the way up through the mid layers. We remain around seasonal in terms of temperatures. With upper 80s and lower 90s across most of the area. Temperatures begin to edge up again going into the weekend with widespread low to mid 90s as the flow breaks down and ridging returns. Heat indices will begin to climb as well with widespread low 100s across the CWA, although cooler conditions are expected at higher elevations. Vaughn && .AVIATION... 18Z Update... Scattered to numerous showers and thunderstorms this afternoon, diminishing this evening. Mainly VFR ceilings/conditions outside of thunderstorms. Potential for MVFR fog developing tonight with Sct IFR/MVFR clouds. Surface winds mainly light and variable outside of storms. //ATL Confidence...18Z Update... Low confidence for wind direction. Medium confidence for all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 91 67 90 69 / 60 40 10 10 Atlanta 87 68 90 70 / 70 40 20 20 Blairsville 81 62 82 62 / 100 50 30 20 Cartersville 87 66 90 67 / 60 40 20 20 Columbus 95 71 94 71 / 50 30 10 5 Gainesville 81 67 87 68 / 70 50 20 20 Macon 98 71 93 71 / 70 40 20 20 Rome 86 67 90 67 / 50 30 20 20 Peachtree City 87 68 90 69 / 70 40 20 20 Vidalia 96 72 95 74 / 60 20 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....Vaughn AVIATION...BDL
Hazardous weather outlook, Aug 3, 11:49 AM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Mon Aug 3 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Mon Aug 3 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Thunderstorms will be more numerous today across the area with the threat for a few strong to severe storms this afternoon. Damaging winds will be the main threat along with severe hail and periods of heavy rain, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The chance for showers and thunderstorms will exist each day, mainly during the afternoon and evening hours. No widespread severe weather is expected however, a few strong to low-end severe storms will be possible with the main threat being damaging winds. Locally heavy rain can also be expected in any of the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Aug 3, 3:02 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT MON AUG 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND DMG 2 NNW ADAIRSVILLE 34.40N 84.95W
08/03/2020 GORDON GA TRAINED SPOTTER
ROOF DAMAGE TO SEVERAL HOMES ALONG BOWDOIN LANE,
INCLUDING SHINGLES AND INSULATION PULLED OFF
&&
EVENT NUMBER FFC2001012
KMMSpecial weather statement, Aug 3, 3:11 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT Mon Aug 3 2020
GAZ014-015-023-031945-
Hall GA-Dawson GA-Lumpkin GA-
311 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL...SOUTHEASTERN
DAWSON AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 345 PM EDT...
At 310 PM EDT...a strong thunderstorm centered near War Hill Park,
or 7 miles southeast of Dawsonville...moving north at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dahlonega, Dawsonville, Dougherty, Garland, Murrayville and Auraria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3455 8386 3453 8383 3452 8384 3451 8384
3433 8392 3434 8398 3434 8417 3443 8414
3448 8406 3456 8399 3457 8386
TIME...MOT...LOC 1910Z 191DEG 16KT 3436 8400
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 3, 3:15 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Mon Aug 3 2020
GAZ046-048-031945-
Rockdale GA-Newton GA-
315 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCKDALE AND NEWTON
COUNTIES UNTIL 345 PM EDT...
At 315 PM EDT...a strong thunderstorm was centered near Almon, or
5 miles west of Covington...moving east at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Covington, Social Circle, Oxford, Porterdale, Georgia
International Horse Park, Magnet, Gum Creek, Almon, Brick Store and
Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3365 8376 3364 8372 3362 8369 3361 8370
3360 8368 3358 8383 3348 8396 3349 8400
3351 8404 3352 8404 3352 8406 3353 8404
3354 8405 3373 8392 3374 8390
TIME...MOT...LOC 1915Z 255DEG 13KT 3363 8392
HAIL...0.75IN
WIND...50MPHLocal storm report, Aug 3, 3:34 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT MON AUG 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 1 NE OSCARVILLE 34.26N 83.96W
08/03/2020 E1.00 INCH FORSYTH GA PUBLIC
QUARTER-SIZED HAIL REPORTED IN OSCARVILLE ON HWY 369,
1.25 MILES FROM THE LAKE LANIER BRIDGE.
&&
EVENT NUMBER FFC2001013
KMMSpecial weather statement, Aug 3, 3:35 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
335 PM EDT Mon Aug 3 2020
GAZ037-047-049-032000-
Morgan GA-Walton GA-Oconee GA-
335 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN...WALTON AND
NORTHWESTERN OCONEE COUNTIES UNTIL 400 PM EDT...
At 335 PM EDT...a strong thunderstorm was over Monroe...moving east
at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Monroe, Social Circle, Walnut Grove, Bogart, North High Shoals,
Bostwick, Between, Good Hope, Jersey, Ebenezer, Eastville,
Nicholasville, Hard Labor Creek State Park, Pannell, Campton,
Herndonville and Gratis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3393 8351 3361 8345 3369 8383 3370 8384
3387 8386 3391 8366 3391 8365 3392 8363
3394 8352
TIME...MOT...LOC 1935Z 271DEG 19KT 3376 8373
WIND...40MPHSpecial weather statement, Aug 3, 3:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EDT Mon Aug 3 2020
GAZ056>058-070-071-032015-
Butts GA-Lamar GA-Monroe GA-Spalding GA-Henry GA-
339 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BUTTS...NORTHERN
LAMAR...NORTHWESTERN MONROE...EASTERN SPALDING AND SOUTHEASTERN HENRY
COUNTIES UNTIL 415 PM EDT...
At 339 PM EDT...a line of strong thunderstorms was along a line
extending from Walker Mill to Liberty Hill to near Meansville...and
moving east at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McDonough, Barnesville, Jackson, Locust Grove, Milner, Jenkinsburg,
Orchard Hill, Aldora, East Griffin, Towalaga, Ola, Goggins, Walker
Mill, McKibben, Chappel Mill, High Falls State Park, Luella, Liberty
Hill and Johnstonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3313 8423 3335 8423 3351 8404 3350 8404
3349 8402 3320 8396 3305 8408 3304 8425
3310 8425
TIME...MOT...LOC 1939Z 255DEG 14KT 3330 8416 3315 8416 3307 8425
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:34 PM EDT | Special Weather Statement | FFC | White | 26 min |
| Aug 3, 6:09 AM EDT | Special Weather Statement | FFC | Fannin | 36 min |
| Aug 3, 6:58 AM EDT | Special Weather Statement | FFC | Floyd | 32 min |
| Aug 3, 7:04 AM EDT | Special Weather Statement | FFC | Cherokee | 26 min |
| Aug 3, 7:11 AM EDT | Special Weather Statement | FFC | Paulding | 49 min |
| Aug 3, 7:27 AM EDT | Special Weather Statement | FFC | Murray | 48 min |
| Aug 3, 7:33 AM EDT | Special Weather Statement | FFC | Bartow | 42 min |
| Aug 3, 7:58 AM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Aug 3, 8:26 AM EDT | Special Weather Statement | FFC | Pickens | 34 min |
| Aug 3, 11:34 AM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| Aug 3, 11:56 AM EDT | Special Weather Statement | FFC | Chattooga | 34 min |
| Aug 3, 11:58 AM EDT | Special Weather Statement | FFC | Chattooga | 17 min |
| Aug 3, 12:15 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 45 min |
| Aug 3, 12:20 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 40 min |
| Aug 3, 12:31 PM EDT | Special Weather Statement | FFC | Walton | 29 min |
| Aug 3, 12:50 PM EDT | Special Weather Statement | FFC | Haralson | 25 min |
| Aug 3, 1:01 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Aug 3, 1:20 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 40 min |
| Aug 3, 1:29 PM EDT | Special Weather Statement | FFC | Douglas, Paulding | 31 min |
| Aug 3, 1:32 PM EDT | Special Weather Statement | FFC | Towns, Union | 28 min |
| Aug 3, 1:49 PM EDT | Special Weather Statement | FFC | DeKalb | 26 min |
| Aug 3, 1:52 PM EDT | Special Weather Statement | FFC | Fayette | 38 min |
| Aug 3, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Pickens | 51 min |
| Aug 3, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 44 min |
| Aug 3, 2:10 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 50 min |
| Aug 3, 2:37 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 23 min |
| Aug 3, 2:41 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall | 34 min |
| Aug 3, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Rockdale, Walton | 42 min |
| Aug 3, 2:59 PM EDT | Special Weather Statement | FFC | Henry | 31 min |
| Aug 3, 3:01 PM EDT | Special Weather Statement | FFC | Forsyth | 44 min |
| Aug 3, 3:11 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Aug 3, 3:15 PM EDT | Special Weather Statement | FFC | Newton | 30 min |
| Aug 3, 3:35 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| Aug 3, 3:39 PM EDT | Special Weather Statement | FFC | Lamar | 36 min |
| Aug 3, 3:57 PM EDT | Flash Flood Warning | FFC | DeKalb | 3 hr |
| Aug 3, 4:08 PM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| Aug 3, 4:15 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 45 min |
| Aug 3, 4:22 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Aug 3, 4:31 PM EDT | Flash Flood Warning | FFC | Muscogee | 3 hr |
| Aug 3, 4:36 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 3 hr |
| Aug 3, 4:41 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
| Aug 3, 4:57 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe, Wilkes | 33 min |
| Aug 3, 5:02 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Wilkinson | 28 min |
| Aug 3, 5:34 PM EDT | Special Weather Statement | FFC | Wilkes | 26 min |
| Aug 3, 5:35 PM EDT | Special Weather Statement | FFC | Glascock | 25 min |
| Aug 3, 5:38 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 52 min |
| Aug 3, 5:48 PM EDT | Special Weather Statement | FFC | Warren | 57 min |
| Aug 3, 6:49 PM EDT | Special Weather Statement | FFC | Heard | 56 min |
| Aug 3, 7:21 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Aug 3, 7:52 PM EDT | Special Weather Statement | FFC | Heard | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.